Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 21, 2012, 1:42 PM EDT for Madison County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 1:42 PM EDT (17:42 UTC)
- Expired
- Apr 21, 2012, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Madison County, FL
The radar
The Tallahassee radar (KTLH), 74 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS52 KTAE 211742 SVRTAE FLC079-211815- /O.NEW.KTAE.SV.W.0103.120421T1742Z-120421T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 142 PM EDT SAT APR 21 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MADISON COUNTY IN FLORIDA... * UNTIL 215 PM EDT * AT 141 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MADISON...OR NEAR HOPEWELL...AND MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3047 8366 3050 8341 3034 8344 3034 8362 TIME...MOT...LOC 1743Z 173DEG 10KT 3040 8348 $$ 44-LERICOS
2 follow-up statements
028 WWUS52 KTAE 211801 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 201 PM EDT SAT APR 21 2012 FLC079-211815- /O.CON.KTAE.SV.W.0103.000000T0000Z-120421T1815Z/ MADISON FL- 201 PM EDT SAT APR 21 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR CENTRAL MADISON COUNTY... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOPEWELL...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3048 8361 3050 8341 3034 8344 3034 8353 TIME...MOT...LOC 1802Z 173DEG 10KT 3045 8349 $$ 44-LERICOS
954 WWUS52 KTAE 211810 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT SAT APR 21 2012 FLC079-211820- /O.EXP.KTAE.SV.W.0103.000000T0000Z-120421T1815Z/ MADISON FL- 210 PM EDT SAT APR 21 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY WILL EXPIRE AT 215 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3048 8361 3050 8341 3034 8344 3034 8353 TIME...MOT...LOC 1810Z 173DEG 10KT 3047 8349 $$ 44-LERICOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:45 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 21, 9:45 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT Sat Apr 21 2012
.DISCUSSION...
A few showers have already moved inland from Apalachee Bay. A much
larger area of rain with embedded showers and thunderstorms was
spreading to the north and northeast across the Panhandle coastal
waters. This activity will overspread the CWA later this morning and
afternoon. Will monitor radar trends to determine if PoPs need to be
adjusted especially northernmost zones where we currently show 30%.
Otherwise, the remainder of the forecast is on track.
&&
.AVIATION...
MVFR ceilings and rain will spread from south to north today.
Confidence is rather high that there will be a sharp southeast to
northwest precipitation and ceiling gradient, but exactly where this
line will be is another story. Have included the best chance for
rain this afternoon for KECP, KTLH, and KVLD with rain chances
tapering off from KABY to KDHN.
&&
.MARINE...
Winds and seas will be low today with Advisory level conditions to
develop tonight and early Sunday. It will however be very active
across the marine area today with numerous showers and thunderstorms.
Some of the storms may be strong.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Sunday afternoon through Sunday evening
for Calhoun-Central Walton-Coastal Bay-Gadsden-Holmes-
Inland Bay-Inland Walton-Jackson-Liberty-South Walton-
Washington.
GM...Small Craft Advisory from 6 AM Sunday to 11 AM EDT Monday for
Apalachee Bay and Coastal waters east of Apalachicola.
Small Craft Advisory from Midnight tonight to 11 AM EDT Monday
for Coastal waters west of Apalachicola.
&&
BARRY/GOULDHazardous weather outlook, Apr 21, 4:30 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EDT SAT APR 21 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 430 AM EDT SAT APR 21 2012 /330 AM CDT SAT APR 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A DEVELOPING LOW IN THE GULF OF MEXICO IS EXPECTED TO TRACK ACROSS NORTHEAST FLORIDA TONIGHT AND INTO THE COASTAL ATLANTIC SUNDAY. THIS IS EXPECTED TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION. OVERALL...THE CHANCES OF HAZARDOUS WEATHER SEEM FAIRLY LOW FOR THIS PARTICULAR LOW PRESSURE SYSTEM. HOWEVER...HAZARDOUS WEATHER WOULD BE MOST LIKELY SOUTHEAST OF A LINE FROM APALACHICOLA TO TALLAHASSEE TO VALDOSTA. IN THIS SECTION OF THE EASTERN FLORIDA BIG BEND...SOME OF THE THUNDERSTORMS MAY BE SLOW-MOVING AND PRODUCE HEAVY RAINFALL. THE ONGOING DROUGHT AND SOIL CONDITIONS ARE EXPECTED TO LIMIT FLOODING CONCERNS THOUGH. AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED OUT...PARTICULARLY NEAR THE SUWANNEE RIVER VALLEY IN TAYLOR...LAFAYETTE...AND DIXIE COUNTIES. OVER THE WATERS OF THE GULF OF MEXICO TONIGHT...NORTHWEST WINDS WILL DEVELOP AS THE LOW STRENGTHENS OFF TO THE NORTHEAST. AS WINDS INCREASE ABOVE 20 KNOTS...CONDITIONS WILL BECOME HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG NORTHWEST WINDS WILL CONTINUE THROUGH SUNDAY...BOTH OVER LAND AND THE GULF OF MEXICO. A FEW WIND GUSTS COULD REACH GALE FORCE OVER THE COASTAL WATERS...AND 35 TO 40 MPH OVER LAND AREAS. MOST OF THE GUSTS WILL PEAK AROUND 30 MPH. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS THROUGH MONDAY MORNING...AND A WIND ADVISORY MAY BECOME NECESSARY LATER FOR LAND REGIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...RAINFALL REPORTS AND TOTALS WOULD BE APPRECIATED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:15 AM EDT | Small Craft Advisory | TAE | 72 hr | |
| Apr 21, 12:59 PM EDT | Special Marine Warning | TAE | 46 min | |
| Apr 21, 1:49 PM EDT | Special Marine Warning | TAE | 26 min | |
| Apr 21, 1:50 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 25 min |
| Apr 21, 2:13 PM EDT | Special Marine Warning | TAE | 47 min | |
| Apr 21, 5:34 PM EDT | Red Flag Warning | TAE | Holmes, Walton | 26 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.